Contaminated ecstasy may be behind deaths
- 21 January 2013
- From the section Manchester
A batch of ecstasy tablets being sold on the streets of Greater Manchester may be behind the deaths of two men within two days, police have said.
A 19-year-old man died at the Royal Oldham Hospital on Sunday and a 28-year-old man died at Wigan Infirmary on Monday. Both had similar symptoms.
Police said the deaths may be linked and are investigating if contaminated illegal drugs may be to blame.
The drugs are thought to be coloured heart-shaped ecstasy tablets.
Toxicology tests are due to take place on the two men to find out how they died.
Police said more people may have been admitted to hospital over the past few days with the same symptoms.
Det Ch Insp Howard Millington from Wigan CID said: "We are very concerned at how these deaths of two apparently fit young men have occurred.
"Our main concern is that there may be a contaminated quantity of illegal drugs and if this goes unchecked it could result in further deaths.
"The drugs are believed to be ecstasy tablets, heart shaped in purple, green, yellow and blue.
"If you are suffering adverse effects after taking one of these tablets I would advise you to go to hospital for a check up.
"If you have any information, I would ask you to contact police as soon as possible. We will treat the details you supply with the strictest of confidence."